This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
I worked as a relief worker at the World Trade Center disaster and developed a case of PTSD. After a couple of years suffering from all this I was told to use Lexapro. It has worked but my feelings are numbed out. Also and this is very difficult for me. I have gained 30 pounds. If I go off this drug will it help me lose this unwanted weight?
There are several things you can do. Ask your doctor about decreasing the dose. If you decide to go off the medication, be sure to go off slowly over three weeks. Yes, that will help you with the weight gain and your feelings will not be as numb but you'll still have to deal with the tendency to use food as a way to make yourself feel better, which is the emotional eating issue.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.